Thunderstorm Wind, Rockingham
- When
- November 11, 7:55 AM EST
- Where
- Rockingham County, Stoneville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.467, -79.900
Thunderstorms winds during the morning of the 11th downed trees in Stoneville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorms winds during the morning of the 11th downed trees in Stoneville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Nov 11, 7:04 AM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 704 AM EST MON NOV 11 2002 ISSUING UPDATE TO CLEAR TORNADO WATCH FROM VIRGINIA AND ADD NEW TORNADO WATCH FOR THREE COUNTIES IN NC. .RNK... NC...NONE. VA...NONE. WV...NONE. KEIGHTON
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-111445- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 754 AM EST MON NOV 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE... A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 AM EST FOR THE FOLLOWING NORTH CAROLINA COUNTIES... STOKES...ROCKINGHAM...CASWELL. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE MID MORNING HOURS ACROSS CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. BY 11 AM...THE SEVERE THREAT IS EXPECTED TO BE EAST OF THE BLACKSBURG COUNTY WARNING AREA. .SPOTTER CALL TO ACTION STATEMENT... THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SK
VAZ013-014-018>020-110800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 201 AM EST MON NOV 11 2002 A LINE OF THUNDERSTORMS WILL BE MOVING INTO PULASKI...MONTGOMERY...ALLEGHANY AND BATH COUNTIES BETWEEN 2:15 AM AND 3:00 AM. THESE STORMS ARE PRODUCING WIND GUST UP TO 45 MPH. BRIEF HEAVY DOWNPOURS OF ONE TO ONE AND A HALF OF AN INCH IN AN HOUR ARE ALSO POSSIBLE WITH THESE STORMS. STONEFIELD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 AM EST MON NOV 11 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 AM MONETA VA 0.75 IN HAIL
11/11/02 BEDFORDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 AM EST MON NOV 11 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1247 AM SPRINGVILLE VA 1.75 IN HAIL
11/11/02 TAZEWELL
0158 AM VA WIND DAMAGE
11/11/02 CAMPBELL TREE DOWN ON HOUSE
TIMBERLAKE AREAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 AM EST MON NOV 11 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 AM ROANOKE VA 0.75 IN HAIL
11/11/02 ROANOKE REPORTED BY SPOTTERVAZ032>035-045-111230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 634 AM EST MON NOV 11 2002 THUNDERSTORMS WITH HEAVY RAIN WILL TREK ACROSS THE FOOTHILLS THROUGH 730 AM. RAINFALL AMOUNTS BETWEEN 630 AM AND 730 AM COULD BE AS HIGH AS TWO INCHES IN A FEW LOCATIONS. LOCATIONS SUCH AS THE LYNCHBURG VICINITY...SMITH MOUNTAIN LAKE...ROCKY MOUNT AND THE PHILPOTT RESERVOIR CAN EXPECT THE HEAVIEST RAINS. BE ALERT FOR LOCALIZED LOW LYING FLOODING AND PONDING OF WATER ON ROADS. THE HEAVIER THUNDERSTORMS SHOULD DIMINISH TOWARD 800 AM. 05
NCZ004>006-VAZ043>047-058-059-111335- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 749 AM EST MON NOV 11 2002 THUNDERSTORMS WITH HEAVY RAIN...AND GUSTY WINDS WILL TRACK ACROSS THE PIEDMONT THROUGH 930 AM. RAINFALL AMOUNTS AS HIGH AS TWO INCHES CAN BE EXPECTED IN THE HEAVIER STORMS. LOCATIONS THAT CAN EXPECT STRONG THUNDERSTORMS BY 830 AM INCLUDE...MARTINSVILLE...DANVILLE... RUSTBURG...AND EDEN. STAY INSIDE AWAY FROM WINDOWS AND ELECTRICAL APPLIANCES UNTIL THE THUNDERSTORMS HAVE PASSED. ALSO...IF TRAVELING...BE ALERT TO PONDING OF WATER ON ROADWAYS. 05
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319081.